MAUDE Adverse Event Report: ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI

ABBOTT VASCULAR ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Model Number 1001780
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat the brachial vein with tortuosity.During insertion of the balance middleweight (bmw) guide wire into the sheath, resistance was met and force was applied.The guide wire separated at the mid core.A snare device was used to remove the separated portion.The procedure was completed with another device and access sites were changed.There were no adverse patient sequela and there was no clinically significant delay in the procedure.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.It was reported that when advancing the guide wire into the sheath, resistance was met and force was applied.It should be noted that the hi-torque guide wires instructions for use (ifu) states: do not push, auger, withdraw or torque a guide wire that meets resistance.In this case, it is unknown if the ifu deviation contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported difficulties; however, the subsequent treatment and removal of foreign body appear to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
ACS HI-TORQUE BALANCE MIDDLEWEIGHT GUIDE WIRE WITH HYDROCOAT HYDROPHILIC COATI
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key14521951
Report Number2024168-2022-05690
Device Sequence Number20470989
Product Code DQX
UDI-Device Identifier08717648013836
UDI-Public08717648013836
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K021228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number1001780
Device Catalogue Number1001780
Device Lot Number2032171
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date06/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale